MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA STEM EXTENSION TAPERED CEMENTED 14 MM DIAMETER +30 MM LENGTH; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA STEM EXTENSION TAPERED CEMENTED 14 MM DIAMETER +30 MM LENGTH; PROSTHESIS, KNEE
Catalog Number 42557000114
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: femur cemented cruciate retaining (cr) standard right size 7: catalog#42502606202, lot#64637881; articular surface medial congruent (mc) right 12 mm height use with tibia sizes e-f/cr femur sizes 6-7: catalog#42522100712, lot#66079959; tibia cemented 5 degree stemmed right size e: catalog#42532007102, lot#65095143; all-poly patella cemented 32 mm diameter: catalog#42540200032, lot#65134431.G2: foreign: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation per hospital policy.The investigation is in process.Upon completion of the investigation, a follow-up mdr be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Subsequently, two (2) years and five (5) months post-implantation, the patient underwent revision surgery due to instability.The femoral component, tibial components, and articular surface were exchanged without reported complication.The patellar component remains implanted.All available information has been reported.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code: mechanical (g04) - stem.Visual examination of the provided pictures identified explanted knee prosthetic components, including the femoral, tibial, and polyethylene articular surface.The components show signs of wear, tissue and blood are visible.Device history record was reviewed and no discrepancies related to the reported event were found.X-ray provided was not submitted to mmi as the image is undated.The image shows a total knee arthroplasty with no obvious signs of misalignment or gross loosening of the femoral and tibial components.The patellar component, which was not replaced during the revision, is not clearly visible in this view.Root cause was unable to be determined.Reported event was unable to be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA STEM EXTENSION TAPERED CEMENTED 14 MM DIAMETER +30 MM LENGTH
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20285905
Report Number0001822565-2024-03045
Device Sequence Number20836425
Product Code JWH
UDI-Device Identifier00889024247734
UDI-Public(01)00889024247734(17)310320(10)65012549
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K181947
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number42557000114
Device Lot Number65012549
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight75 KG